Alert archive / Alabama / Wind Advisories in 2025

Wind Advisory 2, NWS Huntsville, AL

February 15, 2025Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama

NWS Huntsville, AL issued this wind advisory at Feb 15, 2025, 1:03 AM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Feb 15, 2025, 9:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 1:03 AM CST (07:03 UTC)
In effect from
Feb 15, 2025, 9:00 PM CST
Expired
Feb 16, 2025, 2:38 AM CST
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WWUS74 KHUN 150703
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
103 AM CST Sat Feb 15 2025

ALZ001>010-016-TNZ076-096-097-152200-
/O.NEW.KHUN.WI.Y.0002.250216T0600Z-250216T1800Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Winchester, Moulton, Muscle Shoals, Red
Bay, Estill Springs, Guntersville, Lynchburg, Cowan, Decatur,
Florence, Town Creek, Arab, Fort Payne, Sewanee, Cullman, Boaz,
Russellville, Athens, Scottsboro, Fayetteville, Tuscumbia,
Rainsville, Decherd, Albertville, Huntsville, and Sheffield
103 AM CST Sat Feb 15 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST 
SUNDAY...

* WHAT...Southwest to west winds 15 to 25 mph with gusts up to 35 
  mph expected.

* WHERE...Portions of north central, northeast, and northwest 
  Alabama and southern middle Tennessee.

* WHEN...From midnight tonight to noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

09
2 follow-up statements
712 
WWUS74 KHUN 151739
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
1139 AM CST Sat Feb 15 2025

ALZ001>010-016-TNZ076-096-097-161200-
/O.EXT.KHUN.WI.Y.0002.250216T0300Z-250216T1800Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Athens, Russellville, Winchester, Estill
Springs, Florence, Lynchburg, Cullman, Boaz, Huntsville, Town
Creek, Albertville, Tuscumbia, Muscle Shoals, Decherd,
Scottsboro, Fort Payne, Moulton, Guntersville, Sewanee, Decatur,
Arab, Rainsville, Sheffield, Red Bay, Cowan, and Fayetteville
1139 AM CST Sat Feb 15 2025

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST 
SUNDAY NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph 
  expected Northern Alabama and Southern Middle Tennessee.

* WHERE...Portions of north central, northeast, and northwest 
  Alabama and southern middle Tennessee.

* WHEN...From 9 PM this evening to noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GH
497 
WWUS74 KHUN 160838
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
238 AM CST Sun Feb 16 2025

ALZ001>010-016-TNZ076-096-097-160945-
/O.CAN.KHUN.WI.Y.0002.000000T0000Z-250216T1800Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Athens, Arab, Town Creek, Decatur,
Tuscumbia, Russellville, Decherd, Boaz, Fayetteville, Winchester,
Moulton, Cowan, Sheffield, Lynchburg, Red Bay, Sewanee, Muscle
Shoals, Florence, Estill Springs, Albertville, Huntsville,
Cullman, Guntersville, Scottsboro, Rainsville, and Fort Payne
238 AM CST Sun Feb 16 2025

...WIND ADVISORY IS CANCELLED...

With the passage of a cold front, winds across the Tennessee Valley 
have fallen below advisory criteria. Therefore the Wind Advisory has 
been cancelled.

$$

RSB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:35 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 14, 11:35 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1135 PM CST Fri Feb 14 2025

...New AVIATION...

.NEAR TERM...
(Tonight)
Issued at 829 PM CST Fri Feb 14 2025

Satellite imagery depicts patchy areas of clearing this evening
which will be temporary. However, the clearing will allow for
temperatures to dip into the upper 30s to around 40 in our
eastern counties and lower to middle 40s elsewhere. This will
occur over the next 2-3 hours before warm advection and
increasing clouds level temperatures off and push them slowly
upward toward sunrise. The 00Z BMX sounding shows moistening in
the 600-700mb layer. The JAN sounding shows a deeper layer of
moistening down to 875 mb as a strong veering profile has
developed. Moisture transport will increase markedly as a
southwesterly low level jet develops across the lower MS into the
TN valley through the night. This will generate elevated showers
after 04-05Z which will advance northeast through north AL and
southern middle TN. A more concentrated elevated MCS will take
shape further west over west TN, northern MS and eastern AR. This
will likely remain just to our northwest and will have embedded
thunderstorms. Will keep a close eye on this in case this area
were to expand a bit further east.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 1229 PM CST Fri Feb 14 2025

Latest short term model guidance still suggests that the
amplifying 500-mb shortwave disturbance (initially across the
southwestern CONUS) will shift rapidly eastward into western
portions of the TN Valley by 12Z Sunday, acquiring a neutral tilt
with time. In response to this, the related surface low (initially
across southwestern OK) will begin to deepen as it shifts
eastward into far western TN by 0Z Sunday, before accelerating
northeastward into the central Appalachians by sunrise. Early
morning showers and elevated thunderstorms across northern
AL/southern TN at 12Z Saturday will progress northeastward and out
of the region between 12-15Z. Present indications are that the
true warm sector (featuring dewpoints in the u50s-l60s) will
spread northeastward through our forecast area during the
afternoon, but may not reach the eastern portion of the forecast
area until late Saturday evening (immediately ahead of a cold
front). Thus, we expect abundant low stratus clouds and light
showers to persist for much of the day, beneath a strong inversion
rooted near or slightly below the 850-mb level.

Within the 21-0Z timeframe, deeper surface-based convection is
predicted to evolve along the surface cyclone's cold front
extending from eastern AR southwestward into the Sabine Valley,
with some development of open warm sector convection possible
across central MS. We will need to closely monitor the progression
of the open warm sector activity late tomorrow afternoon/early
tomorrow evening as it spreads north-northeastward (potentially
clipping northwest AL) but confidence in this scenario remains low
at this point. Meanwhile, a rapid increase in deep-layer ascent
(in response to the approaching shortwave) will contribute upscale
growth of cellular convection along the cold front into a QLCS
early tomorrow evening to the west of our CWFA, with the squall
line still predicted to enter northwest AL by 4-5Z and exit
northeast AL by 8-9Z. Although the low-level inversion (noted
above) may not fully erode until the squall arrives, strong
environmental flow (highlighted by a 50-60 knot SW low-level jet)
and sufficient CAPE (ranging from 300-400 J/kg SW to 100-200 J/kg
NE) will result in a risk for damaging winds and perhaps a
few/brief tornadoes. Aside from the convective risks, non-
thunderstorm gradient winds will warrant a Wind Advisory from
Saturday evening-early Sunday morning and there will likely be
brief periods of flash flooding (given convective rainfall rates
even for a short period) followed by additional rises on
rivers/streams Sunday.

Strengthening NW flow in the wake of the cold front will begin to
advect a cold, arctic airmass into the region late Sunday
morning, with lingering low clouds and light rain expected to end
from SW-to-NE over the course of the day. However, morning highs
will reach the l-m 50s, with overnight lows falling into the l-m
20s by Monday morning.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 250 AM CST Fri Feb 14 2025

Winter time will not quite be over with as we go into the second
half of February. With the system that brought stormy conditions
Saturday night, by Monday morning will be located well to our
east. A surface high developing over western Canada (with some
Arctic air) will intensify with maximum sea-level equivalent
pressures into the upper 1040s mb range by Mon evening over
Saskatchewan. This strong high moving across eastern Montana and
the western Dakotas is forecast to amplify into the low/mid 1050s
mb during Tue- Wed time frame. This will bring more cold air
across the Tennessee Valley to start the abbreviated Washington's
Birthday holiday work week. Under generally sunny skies under
strong cold air advection, high temperatures on Mon will rise only
into the low/mid 40s with a light northerly flow. The cold trend
will continue Mon night with lows in the mid 20s, and highs
Tuesday in the mid 40s to around 50.

Clouds will be on the increase Tue, as another system forms to
our west. This next system will bring another chance of
precipitation for the midweek, starting Tue evening. With low
temperatures Tue night falling into the upper 20s to lower 30s,
this precipitation appears to be a rain/snow mixture. A rain and
some snow mix should continue during the day Wednesday, as the
system traverses the region, and highs rise into low/mid 40s.
Overall, more snow is expected more to our NW, with rain to the
SE. The precipitation should return to mostly snow Wed evening as
the system exits to the east. Some light accumulations appear
possible mainly over our Tennessee counties and parts of NW
Alabama from this system. A return to dry conditions is expected
Thursday, as the Canadian based surface high builds across the
eastern Plains and upper Mississippi River Valley. Despite a
return of more direct sun, highs Thu will only rise to around 40,
with northerly winds of 5-10 mph.

&&

.AVIATION...
(06Z TAFS)
Issued at 1135 PM CST Fri Feb 14 2025

Even with mid/high clouds continuing to spread into the area from
the SW, VFR conds are expected into the early morning hrs Sat.
Areas of shra are also approaching from the SW, but these should
have minimal impact on the terminals. MVFR cigs look to develop
in the 11-12Z time range, with continued VCSH. A PROB30 group was
included late in the TAF period to account for cig/vis reductions
from additional shra. A TEMPO group was also included during the
04-06Z time range for KMSL to account for any tsra. WS020 around
18/40-45kt was included for both main terminals as well. SW winds
near 10-12kt with higher gusts will also become south around 15kt
with higher gusts late Sat morning.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...17
SHORT TERM....70
LONG TERM....RSB
AVIATION...09

Nearby

Wind Advisories in Alabama, 2025Wind Advisories in Tennessee, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.